WHO Pharmaceuticals Newsletter 2003, No. 03
(2003; 14 pages) View the PDF document
Table of Contents
Close this folderREGULATORY MATTERS
View the documentACETYLSALICYLIC ACID - MHRA confirms labelling change
View the documentACITRETIN - Warnings of depression added to label
View the documentASTEMIZOLE - Withdrawn due to life-threatening ventricular arrhythmias
View the documentCAMELIA SINENSIS - Ethanolic extract products withdrawn due to hepatotoxicity
View the documentDIETARY SUPPLEMENTS - Withdrawal of two products due to presence of sildenafil
View the documentHUA FO - Presence of tadalafil
View the documentIODINE - Some products contain more than the RDA
View the documentLEVODOPA/CARBIDOPA - New warning about somnolence and sudden onset sleep
View the documentLINDANE - Additional warnings and medication guide added to label
View the documentNEFAZODONE - Regulatory status update
View the documentNIMESULIDE - Paediatric preparations banned in Bangladesh
View the documentPERGOLIDE MESYLATE - Risk of cardiac valvulopathy
View the documentREPAGLINIDE - Contraindicated with gemfibrozil
View the documentRISPERIDONE - Prescribing information updated to reflect cardiovascular adverse events
View the documentTELITHROMYCIN - Aggravation of myasthenia gravis
Open this folder and view contentsSAFETY OF MEDICINES
Open this folder and view contentsCURRENT CONCERNS
Open this folder and view contentsDRUGS OF INTEREST
Open this folder and view contentsFEATURE
 

PERGOLIDE MESYLATE - Risk of cardiac valvulopathy

Canada. A ‘Dear Healthcare Professional’ letter regarding pergolide mesylate (Permax) and the risk of cardiac valvulopathy has been issued by Eli Lilly Canada Inc and Draxis Health Inc. During post-marketing surveillance, a small number of individuals have been identified as developing cardiac valvulopathy involving one or more valves during pergolide therapy. In some cases, symptoms of valvulopathy resolved on discontinuation of pergolide therapy; two patients required valve replacement. Although a causal relationship has not been established, the ‘Warnings’ section of the product monograph is to be updated accordingly. The company has sent out a similar letter to healthcare professionals in the USA earlier in the year, in February 2003 (WHO Pharmaceuticals Newsletter No.2, 2003).

Reports in WHO-file: Cardiomyopathy 4

Reference:
‘Dear Healthcare Professional’ letter from Draxis Health Inc and Eli Lilly Canada Inc, 14 Apr 2003. Available from URL: http://www.hc-sc.gc.ca

to previous section
to next section
 
 
The WHO Essential Medicines and Health Products Information Portal was designed and is maintained by Human Info NGO. Last updated: December 1, 2019